antibiotics and pain

Discussion in 'Fibromyalgia Main Forum' started by skikat, Sep 28, 2010.

  1. skikat

    skikat New Member

    i would like to know if anyone else has this problem. everytie i take antibiotics, within two days or so i am in such pain in my muscles that i cant even walk. i mean this pain is severe. i have had this happen to me over several years. anyone else? or explanation?
  2. Nanie46

    Nanie46 Moderator


    It is very possible that your illness is caused by a bacteria.

    When you take antibiotics, it initially causes a die-off of bacteria. The dead bacteria release toxins causing a herx.

    This is quite common.

  3. elliespad

    elliespad Member

    I cannot take Floxins or Quinolones. They cause me EXTREME muscle/tendon pain. Tops of hands scream with pain, turn in and become useless. Legs and hips so severe can only flop from chair to chair or bed. I never return to normal functioning, just recover in a few months to a new low, level of functioning. Ceftin and Cipro and the only two names I can think of, but I know there are others. There are numerous cases of tendon damage and even rupture from taking these drugs. Class action suits too.

    There are a few other drugs that cause me similar problems. Topical antifungals, also topical meds used for Excema, such as Protopic.
  4. TigerLilea

    TigerLilea Active Member

    Hi Ski - I used Novo-trimel and after two days could barely walk my calves hurt so bad. It took a couple of weeks for the pain to go away once I stopped the antibiotic. I later found out that this was a common side-effect for this particular drug.

    The Quinolone class of antibiotics can cause nerve damage in some people, sometimes permanent damage.

    Is it the same antibiotic or class of antibiotics that causes this for you each time, or different ones? You should definitely discuss this with your doctor next time you need an antibiotic. Keep in mind that a lot of the time doctors are not aware of potential side-effects and might deny that it could be the antibiotic that is causing the problem.
  5. Bunchy

    Bunchy New Member

    Cipro can cause this, as can other classes of antibiotics.

    I can't tolerate any except amoxicillin and all of them give me stomach upset (even when using probiotics properly which I have done for years anyway).

    Hope you feel better soon.

    Love Bunchy x